Texas, 2025Flash Flooding and Hail in Texas, May 8, 2025
May 8, 2025 · NWS EWX · 7 events in 3 counties and zones
Thunderstorms developed along a stationary front across South-Central Texas. Some of these storms produced damaging wind gusts and heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a stationary front across South-Central Texas. Some of these storms produced damaging wind gusts and heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 8, 1:08 PM CST, 52 minutes earlier.
Area forecast discussion, May 8, 1:08 PM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
208 PM CDT Thu May 8 2025
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Tonight through Friday night)
Issued at 205 PM CDT Thu May 8 2025
Key Message:
- Strong to severe storms late this afternoon and evening
Showers and thunderstorms have mainly stayed on the periphery of the
CWA today, but are expected to move over the area this afternoon and
evening as a shortwave shifts east. Convective parameters support
strong to severe storms with large hail and damaging wind gusts the
main threats. In the far west, some storms may cross over the Rio
Grande as supercells with very large hail over two inches possible.
As this activity moves southeast this evening, storms may form into
more of a line as they move across the area. Additionally, locally
heavy rainfall will be possible with this activity which could lead
to isolated flooding. WPC has maintained their level 1 of 4 risk for
excessive rainfall, mainly in the western half of the CWA. The bulk
of activity will be out of our area a little after midnight with
drier weather in the forecast for Friday. That said, some hi-res
guidance is generating some very isolated activity over Texas
tomorrow afternoon around peak heating, but have capped PoPs around
14 percent at this time. Northerly wind will be breezy tomorrow
keeping highs on the cooler side from the upper 70s north and in the
80s elsewhere.
&&
.LONG TERM...
(Saturday through Thursday)
Issued at 205 PM CDT Thu May 8 2025
Key Message:
- The heat is on next week with highs ranging from the 90s up to 105
There is a slight chance for showers and isolated thunderstorms
mainly along and east of Highway 77 on Saturday. Otherwise, dry
weather is forecasted for Saturday and Sunday. High temperatures
over the weekend range from mid to upper 70s to lower 80s across the
Hill Country and southern Edwards Plateau and mid to upper 80s
across the rest of the local area. Can't rule out a few locations
along the Rio Grande reaching the lower 90s.
Dry weather conditions continue for the work week as an upper level
ridge builds across the local area. A warming trend is expected
through this period with highs getting into the mid to upper 90s
across most locations across the local area and up to the 100 to 105
range along the Rio Grande.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Thu May 8 2025
Showers and thunderstorms will move over the area this afternoon and
evening. DRT/SAT/SSF will have the best chances to see thunderstorms
and TEMPO groups have been added. Lesser chances are seen for AUS as
they may be on the northern edge of any activity. Ceilings look to
remain VFR except with TSRA/SHRA. East to northeast wind will gust to
25 knots at times with wind shifting from the north this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 64 83 61 81 / 30 10 0 10
Austin Bergstrom Intl Airport 64 83 59 80 / 30 10 0 10
New Braunfels Muni Airport 63 85 60 82 / 30 10 0 10
Burnet Muni Airport 61 81 57 80 / 30 10 0 10
Del Rio Intl Airport 64 88 62 87 / 50 10 0 0
Georgetown Muni Airport 62 81 59 80 / 30 10 0 10
Hondo Muni Airport 62 84 59 82 / 50 10 0 10
San Marcos Muni Airport 63 84 59 81 / 30 10 0 10
La Grange - Fayette Regional 64 82 59 80 / 20 10 0 10
San Antonio Intl Airport 64 85 62 81 / 40 10 0 10
Stinson Muni Airport 66 86 63 83 / 40 10 0 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...27
Long-Term...17
Aviation...27
In the hours before
Special weather statement, May 8, 12:47 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
147 PM CDT Thu May 8 2025
TXZ183-081930-
Val Verde TX-
147 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 230 PM CDT...
At 146 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Pumpville, or 17 miles east of Dryden, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pumpville and Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3029 10176 3029 10145 2988 10134 2994 10176
TIME...MOT...LOC 1846Z 266DEG 20KT 3012 10184
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMSpecial weather statement, May 8, 1:36 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
236 PM CDT Thu May 8 2025
TXZ183-082030-
Val Verde TX-
236 PM CDT Thu May 8 2025
...A strong thunderstorm will impact portions of west central Val
Verde County through 330 PM CDT...
At 235 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Langtry, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Langtry and Shumla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2984 10139 2970 10138 2975 10142 2977 10140
2975 10144 2978 10145 2979 10147 2976 10154
2981 10155 2980 10157 2977 10158 2977 10163
2976 10164 2977 10166 2976 10171 2978 10176
2983 10176
TIME...MOT...LOC 1935Z 267DEG 13KT 2971 10174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
CJMEvent by event
4 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Val Verde
- When
- May 8, 2:00 PM CST
- Where
- Val Verde County, 15.7 mi NNW of Comstock
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 29.890, -101.270
A thunderstorm produced wind gusts measured at 51 kts by the mesonet station at Gray Ranch north of Comstock.
Flash Flood, Maverick
- When
- May 8, 3:15 PM CST to 9:00 PM CST
- Where
- Maverick County, 0.61 mi W of Eagle Pass Muni Arpt to 1.1 mi NW of Eagle Pass Muni Arpt
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 28.700, -100.490
Thunderstorms produced heavy rain that led to flash flooding in Eagle Pass. There was water in homes and high water vehicle rescues. One vehicle was swept into a canal near Roosevelt St. and Austin St. The car became lodged under a bridge at Wilson St. The lone occupant, an 18 year old male, was found deceased in the Rio Grande River, just south of International Bridge II.
Thunderstorm Wind, Dimmit
- When
- May 8, 4:33 PM CST
- Where
- Dimmit County, 1.95 mi WNW of Carrizo Spgs
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 28.530, -99.880
A thunderstorm produced wind gusts estimated at 70 mph that snapped power poles and damaged a business sign on Hwy 277 in Carrizo Springs.
Hail, Dimmit
- When
- May 8, 4:35 PM CST
- Where
- Dimmit County, 0.61 mi W of Carrizo Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 28.520, -99.860
A thunderstorm produced hail up to quarter size at the intersection of US 83 and US 277 in Carrizo Springs.
Thunderstorm Wind, Dimmit
- When
- May 8, 4:35 PM CST
- Where
- Dimmit County, 0.61 mi W of Carrizo Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 28.520, -99.860
A thunderstorm produced wind gusts estimated at 60 mph that snapped 3-6 inch diameter tree limbs in Carrizo Springs near the intersection of US 83 and US 277.
Thunderstorm Wind, Dimmit
- When
- May 8, 4:45 PM CST
- Where
- Dimmit County, 1.38 mi S of Carrizo Spgs Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- CoCoRaHS
- Coordinates
- 28.500, -99.820
A thunderstorm produced wind gusts estimated at 70 mph that damaged the front porch of a house and bent a metal post in Carrizo Springs.
Flash Flood, Maverick
- When
- May 8, 5:55 PM CST to 9:00 PM CST
- Where
- Maverick County, 1.51 mi SSE of Eagle Pass Muni Arpt to 1.36 mi S of Eagle Pass Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 28.680, -100.470
Thunderstorms produced heavy rain that led to flash flooding in Eagle Pass. El Indio Highway was flooded near Memo Robinson Dr.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flooding in Texas, May 8, 20254 injured · $6.1 million · 100 kt wind · 80 events
- Flood in Missouri, May 8, 20251 death · 1 event
- High Surf in California, May 8, 20251 death · 1 event
- Hail and Damaging Winds in Texas, May 8, 2025$2.5 million · 3 in hail · 21 events
- Hail and Damaging Winds in Mississippi, May 8, 2025$2.9 million · 2.25 in hail · 5 events
- Hail and Damaging Winds in Kentucky, May 8, 2025$158,000 · 2.75 in hail · 55 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$85,000 · 2 in hail · 23 events
- Damaging Winds in North Carolina, May 8, 2025$35,000 · 50 kt wind · 16 events
- Tornado and Hail in Alabama, May 8 to 10, 2025$5,000 · EF1 · 14 events
- Hail and Damaging Winds in Tennessee, May 8, 2025$30,000 · 2 in hail · 13 events
- Hail and Damaging Winds in North Carolina, May 8, 2025$7,000 · 1.75 in hail · 31 events
- Hail in Tennessee, May 8, 2025$5,000 · 2.75 in hail · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1264269, 1264280, 1264273, 1264276, 1264279, 1264270, 1264281.